Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 63, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 24, 2000, 4:53 PM EDT for Monroe County, Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2000, 4:53 PM EDT (20:53 UTC)
- Expired
- May 24, 2000, 5:40 PM EDT
- In force
- 47 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Monroe County, OH
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 348 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
989 WUUS51 KPBZ 242053 SVRPIT OHC111-242145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 453 PM EDT WED MAY 24 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONROE COUNTY IN OHIO * UNTIL 540 PM EDT * AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTH OF WOODSFIELD...OR ABOUT 11 MILES NORTHWEST OF SISTERSVILLE...MOVING EAST AT 45 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... WOODSFIELD <<CALL TO ACTION>>THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:34 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 24, 3:34 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 334 PM EDT WED MAY 24 2000 THUNDERSTORMS NOW DEVELOPING JUST AHEAD OF THE COLD FRONT MOVING SOUTHEAST AT 30 KNOTS THROUGH THE OHIO HEADWATERS. SEVERE THUNDERSTORM WATCH IN EFFECT TIL 9 PM...BUT EXPECT THE CURRENT SCATTERED THUNDERSTORMS TO HAVE EXITED BY 7 PM. AFTER THAT DRIER AIR FOR THURSDAY AND FRIDAY GIVING ONLY SCATTERED DAYTIME CLOUDS. FOR THE WEEKEND...NEXT SYSTEM FROM THE PLAINS WILL MOVE SLOWLY THROUGH WITH TRAILING UPPER CLOSED LOW. CONSEQUENTLY...CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY AND SUNDAY...A TAD MORE STABLE MEMORIAL DAY WITH JUST A CHANCE OF SHOWERS MENTIONED. MRF SOUNDINGS USED FOR GUIDANCE ON THIS. GUIDANCE TEMPERATURES ONLY SLIGHTLY ADJUSTED. ...GIORDANO PIT 77 55 70 48 / 30 40 5 5 MGW 80 57 72 50 / 30 40 5 5 .PBZ... MD...SEVERE THUNDERSTORM WATCH UNTIL 900 PM EDT WEDNESDAY FOR ZONE MDZ001. OH...NONE. PA...SEVERE THUNDERSTORM WATCH UNTIL 900 PM EDT WEDNESDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...NONE.
In the hours before
Special weather statement, May 24, 12:05 PM EDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1205 PM EDT WED MAY 24 2000 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-242100- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON OH-JEFFERSON PA-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 1205 PM EDT WED MAY 24 2000 ...UPDATE ON SEVERE THUNDERSTORM POTENTIAL... THUNDERSTORMS WITH STRONG GUSTY WIND AND HAIL MAY DEVELOP LATE THIS AFTERNOON OVER WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA...GARRETT COUNTY MARYLAND...AND EXTREME EASTERN OHIO. WIND GUSTS CAN EXCEED 40 MPH...AND HAIL CAN EXCEED HALF INCH IN SIZE. ANY PERIODS OF HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING STRIKES...THAT MAY DEVELOP...SHOULD LAST NO LONGER THAN 30 MINUTES. STORMS WILL MOVE SOUTHEAST AT 30 TO 40 MPH. A COLD FRONT...MOVING THROUGH THE OHIO HEADWATERS LATE THIS AFTERNOON...WILL HELP TRIGGER THE STORMS. THE BEST OPPORTUNITY FOR STORMS IS AS FOLLOWS....FOR AREAS FROM INTERSTATE 77 EAST TO INTERSTATE 79...3 TO 6 PM...FOR AREAS EAST OF INTERSTATE 79 TO THE MOUNTAINS...6 TO 8 PM. THE SKYWARN NET MAY BE ACTIVATED LATE THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES. GIORDANO/REED/STONEFIELD
Special weather statement, May 24, 3:24 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 324 PM EDT WED MAY 24 2000 MDC023-250100- THE SEVERE THUNDERSTORM WATCH TIL 9 PM IS IN EFFECT FOR THE FOLLOWING COUNTY IN WESTERN MARYLAND... GARRETT. PAC003-005-007-019-031-051-053-059-063-065-073-085-121-125-129- 250100- THE SEVERE THUNDERSTORM WATCH TIL 9 PM IS IN EFFECT FOR THE FOLLOWING COUNTIES IN WESTERN PENNSYLVANIA... ARMSTRONG BEAVER BUTLER CLARION FAYETTE FOREST GREENE ALLEGHENY INDIANA JEFFERSON LAWRENCE MERCER VENANGO WASHINGTON WESTMORELAND
Special weather statement, May 24, 4:50 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 450 PM EDT WED MAY 24 2000 OHZ057-058-068-069-WVZ012-021-242200- GUERNSEY OH-MARION WV-MONROE OH-MUSKINGUM OH-NOBLE OH-WETZEL WV- 450 PM EDT WED MAY 24 2000 ...THUNDERSTORMS THIS EVENING... THUNDERSTORMS MOVING ACROSS THE AREA ACCOMPANIED BY HAIL UP TO ONE-HALF INCH...DANGEROUS LIGHTNING...GUSTY WINDS AND HEAVY DOWNPOURS.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 4:15 PM EDT | Severe Thunderstorm Warning | PBZ | Noble | 45 min |
| May 24, 5:12 PM EDT | Severe Thunderstorm Warning | PBZ | Noble | 28 min |
| May 24, 5:38 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe | 42 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.